Alert archive / Iowa / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 64, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 6, 2006, 10:49 AM CDT for Van Buren County, Iowa. It was in force for 56 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 6, 2006, 10:49 AM CDT (15:49 UTC)
- Expired
- Apr 6, 2006, 11:45 AM CDT
- In force
- 56 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
County Van Buren County, IA
The radar
The Quad Cities radar (KDVN), 159 km from the middle of the area, began a volume at 15:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 11:14 AM CDT | HAIL 1 | Keosauqua, IA | |
| Apr 6, 11:15 AM CDT | HAIL 1 | 8 Ene Bloomfield, IA | COVERING THE GROUND |
| Apr 6, 11:15 AM CDT | HAIL 1.75 | Keosauqua, IA | LASTED FOR 3 MINUTES. |
| Apr 6, 11:16 AM CDT | HAIL 1.75 | Keosauqua, IA | |
| Apr 6, 11:17 AM CDT | HAIL 1.75 | Keosauqua, IA | |
| Apr 6, 11:19 AM CDT | HAIL 1 | Keosauqua, IA | |
| Apr 6, 11:43 AM CDT | HAIL 0.75 | 5 Nw Keosauqua, IA | |
| Apr 6, 11:45 AM CDT | HAIL 0.75 | Keosauqua, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 3.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 061549 SVRDVN IAC177-061645- /O.NEW.KDVN.SV.W.0064.060406T1549Z-060406T1645Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1049 AM CDT THU APR 6 2006 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VAN BUREN COUNTY IN SOUTHEAST IOWA... * UNTIL 1145 AM CDT. * AT 1046 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR MILTON...OR ABOUT 14 MILES WEST OF KEOSAUQUA...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CANTRIL AND 8 MILES SOUTH OF DOUDS/LEANDO BY 1100 AM CDT... KEOSAUQUA BY 1105 AM CDT... BENTONSPORT/VERNON BY 1115 AM CDT... BONAPARTE BY 1120 AM CDT... THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 4080 9233 4062 9232 4062 9174 4088 9175 $$ 12
3 follow-up statements
000 WWUS53 KDVN 061603 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1103 AM CDT THU APR 6 2006 IAC177-061645- /O.CON.KDVN.SV.W.0064.000000T0000Z-060406T1645Z/ VAN BUREN IA- 1103 AM CDT THU APR 6 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR VAN BUREN COUNTY... AT 1059 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR LEBANON...OR ABOUT 7 MILES WEST OF KEOSAUQUA...MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... KEOSAUQUA...KEOSAUQUA AIRPORT...LACEY KEOSAUQUA STATE PAR AND AUSTIN PARK BY 1110 AM CDT... BENTONSPORT/VERNON BY 1120 AM CDT... BONAPARTE...6 MILES SOUTH OF UTICA AND 9 MILES SOUTH OF STOCKPORT BY 1125 AM CDT... 6 MILES NORTH OF FARMINGTON AND 7 MILES NORTH OF INDIAN LAKE PARK BY 1130 AM CDT... THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 4086 9213 4063 9216 4062 9174 4088 9175 $$ 12
000 WWUS53 KDVN 061617 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1117 AM CDT THU APR 6 2006 IAC177-061645- /O.CON.KDVN.SV.W.0064.000000T0000Z-060406T1645Z/ VAN BUREN IA- 1117 AM CDT THU APR 6 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR VAN BUREN COUNTY... AT 1116 AM CDT...TRAINED SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED OVER KEOSAUQUA...MOVING EAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTH OF STOCKPORT BY 1125 AM CDT... LAT...LON 4086 9213 4063 9216 4062 9174 4088 9175 $$ 12
000 WWUS53 KDVN 061636 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1134 AM CDT THU APR 6 2006 IAC177-061645- /O.CON.KDVN.SV.W.0064.000000T0000Z-060406T1645Z/ VAN BUREN IA- 1134 AM CDT THU APR 6 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR VAN BUREN COUNTY... AT 1133 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR BONAPARTE... OR ABOUT 12 MILES EAST OF KEOSAUQUA...MOVING EAST AT 30 MPH. ANOTHER STORM CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS WAS LOCATED 2 MILES SOUTHWEST OF KEOSAUQUA...MOVING EAST AT 30 MPH. THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 4086 9213 4063 9216 4062 9174 4088 9175 $$ 12/TP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 6:25 AM CDT, 4 hours 24 minutes earlier.
Area forecast discussion, Apr 6, 6:25 AM CDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED... NATIONAL WEATHER SERVICE QUAD CITIES IA IL 625 AM CDT THU APR 6 2006 .UPDATE...H85 FRONT HAS AIDED IN THE DEVELOPMENT OF A BACK BUILDING MCS OVER SOUTHEAST IOWA INTO WEST CENTRAL ILLINOIS. PRECIP FALLING SHOULD TO STRENGTHEN BAROCLINIC ZONE AND KEEP THE SURFACE WARM FRONT WELL SOUTH OF THE AREA. THEREFORE HAVE UPDATED THE FORECAST TO LOWER MAX TEMPS TODAY AND INCREASE POPS IN THE SOUTH HALF. && .SYNOPSIS... A STRONG SPRING STORM SYSTEM WILL MOVE THROUGH THE REGION TODAY THROUGH FRIDAY BRINGING A THREAT OF MODERATE TO HEAVY RAINFALL. SEASONABLE TEMPERATURES TODAY WILL BE REPLACED WITH MUCH COOLER TEMPERATURES ON FRIDAY. && .DISCUSSION... ACTIVE PERIOD OF WX EXPECTED FOR THE NEXT 48 HOURS. CONVECTION THIS MORNING SHOULD BECOME A LITTLE MORE WIDESPREAD AS A VORT MAX MOVES INTO THE AREA FOLLOWED BY PRECIP BECOMING MORE SCATTERED THIS AFTERNOON. AS EXPECTED...THE MODELS NOW DELAY THE ARRIVAL OF THE WARM FRONT AND STALL IT OUT JUST SOUTH OF I-80. FRONT SHOULD BE STRENGTHENED BY A STRONG LAKE AFFECT TONIGHT. INCREASED FRONTOGENETICAL FORCING TO INCREASE PRECIP AMOUNTS. MODELS ARE GETTING WETTER WITH EACH NEW RUN. THEREFORE HAVE RAISED HEADLINES FOR A FLOOD WATCH TONIGHT UNTIL NOON FRIDAY ROUGHLY NORTH OF A LINE FROM STERLING...TO MUSCATINE...AND THEN WEST ALONG THE I-80 CORRIDOR. BEST CHANCES FOR HEAVY RAIN LOOK TO BE ALONG AND NORTH OF HIGHWAY 30. PRECIP TO RAPIDLY SHUT DOWN FRIDAY AFTERNOON WITH QUIET WX EXPECTED FRIDAY NIGHT THROUGH MONDAY NIGHT. GLOBAL MODELS DISAGREE ON THE TUESDAY/WEDNESDAY TIME PERIOD. THEY DO AGREE ON ANOTHER SYSTEM EJECTING OUT OF THE SOUTHWEST TROF BUT DISAGREE ON TIMING. THEREFORE WILL NOT MAKE ANY CHANGES TO THE TUESDAY/WEDNESDAY TIME PERIOD. && .DVN WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH TONIGHT UNTIL NOON FRIDAY. IA...IAZ040>042-051>054-063>068. IL...ILZ001-002-007-009-015. MO...NONE. 08
Hazardous weather outlook, Apr 6, 5:00 AM CDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 500 AM CDT THU APR 6 2006 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-071000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 500 AM CDT THU APR 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT MULTIPLE HAZARDS ARE POSSIBLE FROM LATE THIS AFTERNOON INTO FRIDAY. SHOWERS AND THUNDERSTORMS THIS MORNING ARE EXPECTED TO DECREASE IN OVERALL COVERAGE THIS AFTERNOON. THERE IS A CHANCE OF SEVERE STORMS THIS MORNING. HOWEVER...THE ONLY THREAT IS MARGINALLY SEVERE HAIL. LOCALLY HEAVY RAINFALL IS POSSIBLE ACROSS SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS...WHICH MAY CAUSE MINOR FLOODING IN LOW LYING AND URBAN AREAS. TONIGHT...THUNDERSTORMS ARE EXPECTED TO BECOME QUITE NUMEROUS. THERE IS A CHANCE OF SEVERE STORMS DURING THE EVENING HOURS WITH THE PRIMARY THREATS BEING HAIL AND DAMAGING WIND. THE SEVERE THREAT IS HIGHLY DEPENDENT ON HOW MUCH WARMING OCCURS DURING THE AFTERNOON. AT THIS TIME...THE AREA MOST AT RISK IS SOUTH OF A LINE FROM SIGOURNEY IOWA TO GALESBURG ILLINOIS. A MUCH MORE SERIOUS SITUATION APPEARS TO BE SHAPING UP LATE TONIGHT INTO FRIDAY MORNING REGARDING HEAVY RAINFALL. A WARM FRONT IS FORECAST TO STALL JUST SOUTH OF INTERSTATE 80. THIS FRONT WILL PROVIDE A FOCUS FOR HEAVY RAIN TO DEVELOP NORTH OF THE FRONT. THE AREA AT MOST RISK IS ALONG AND NORTH OF HIGHWAY 30...WITH A SLIGHTLY LOWER RISK ALONG THE INTERSTATE 80 CORRIDOR FROM THE QUAD CITIES WEST TO MARENGO. THE CEDAR...WAPSIPINICON...PECATONICA...ROCK...AND LOWER IOWA RIVERS ARE EXPECTED TO SEE MODERATE TO SIGNIFICANT RISES BY EARLY NEXT WEEK. EMERGENCY MANAGERS ARE URGED TO LISTEN TO LATER FORECASTS AS THE RESPECTIVE THREATS BECOME BETTER DEFINED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 40 MPH AND MUCH COOLER CONDITIONS ARE EXPECTED ON FRIDAY. ADDITIONALLY...THERE IS A CHANCE OF THUNDERSTORMS IN THE MORNING. HEAVY RAINFALL IS POSSIBLE IN THE MORNING...MAINLY NORTH OF A LINE FROM MARENGO...TO MUSCATINE...TO STERLING. THERE IS A CHANCE OF THUNDERSTORMS NEXT TUESDAY INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND TONIGHT.
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 8:18 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Washington | 32 min |
| Apr 5, 11:26 PM CDT | Severe Thunderstorm Warning | DVN | Washington | 49 min |
| Apr 6, 12:32 AM CDT | Severe Thunderstorm Warning | DVN | Iowa | 28 min |
| Apr 6, 3:41 AM CDT | Flood Watch | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Dubuque and 7 more | 24 hr |
| Apr 6, 11:41 AM CDT | Severe Thunderstorm Warning | DVN | Lee, Van Buren | 79 min |
| Apr 6, 12:34 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines | 56 min |
| Apr 6, 1:00 PM CDT | Severe Thunderstorm Warning | DVN | Lee | 34 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.